Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

148 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes severe pain and muscle twitching in the left hand?

Answered by
Dr.
Dr. Praveen Tayal

Orthopaedic Surgeon

Practicing since :1994

Answered : 11370 Questions

default
Posted on Wed, 23 May 2018 in Bones, Muscles and Joints
Question: For past 12+ hours, I’ve had left side pain from left pectoral up through left shoulder and down my left arm to my hand. Sharpest pain is in shoulder, elbow and dorsal side of forearm. Some twitching in wrist and hand.
doctor
Answered by Dr. Praveen Tayal 1 hour later
Brief Answer:
Can be due to cervical spndylosis.

Detailed Answer:
Hello,
Thanks for posting your query.
The left sided pain that you are having with twitching can be related to a mild nerve root compression or irritation at the level of cervical spine. This can be related to rotator cuff tendonitis also.
Proper diagnosis needs a through physical examination and an MRI scan of the shoulder and cervical spine. Till then rest pain killers, hot compress and application of local analgesic gel will help.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.
Regards.
Dr. Praveen Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Praveen-Tayal


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Lab Tests
Medical Topics

Recent questions on  MRI

doctor1 MD

hello... my father had a paralytic attack last night. the paralytic attack was there for some time only. we got a mri done which was normal. could not get the vessel mri done yesterday , should we get it done at the earliest or is he suppose to rest for 48 hours pls reply

doctor1 MD

I delivered my last child on August 31, 2010. Eight weeks after, I had my post-partum check up and had an IUD inserted. By the end November 2010, I started noticing a pain in my left flank area. It was a dull aching pain, but when massaged deeply, would go down my back, wrap around the front of my hip and make the front of my leg go numb. I went to the chiropractor for about two months, then with no results, visited my primary doctor. Blood and urine tests were fine. MRI showed slight bulging in the RIGHT L5, S1 discs. Went to 25 physical therapy visits with still no relief. I gave up for a while on finding out what was wrong. By February 2012 (guessing), I had my Mirena pulled out by my OBGYN. I had been having lots of stomach pain and my husband had a vasectomy, so I really didn t need the birth control anymore anyway. By October 2012, I believe, I had an ultrasound because I was having lots of pain and cramping in my stomach. Results were normal. By then end of 2012, I was experiencing extreme fatigue and visited my new primary doctor. We tried different antidepressants until I stayed on Effexor XR beginning April 2013. I started seeing a massage therapist once a week beginning in probably August of 2013 for my back, with no relief at all. Extreme fatigue continued and after blood work kept coming back fine, he sent me to a cardiologist. In November 2013 I was diagnosed with Postural Orthostatic Tachycardia Syndrome (POTS). I was put on 5mg of Midodrine 3 times a day. My fatigue disappeared almost immediately. The pain in my back has always been there since November of 2010, but I was ready to try again since I was seeing a new primary doctor. He sent me to a pain management doctor who has now done 3 nerve injections, all with no relief from the flank pain (Deep massage did not seem to bother and make the front of my leg go numb though). Another MRI was ordered, and this one had the same results as the first, except I had a mild dehydration on the left side at L4,L5. My primary doctor still did not believe it was the cause for my flank pain, so he ordered a CT. Those results came back this week showing I had a swollen uterus. Since I am up do date with my pap smears and I had an ultrasound that showed nothing about 18 months prior, he does not believe this is the reason for the left flank pain either. I am completely at a loss and don t know what to do next. The pain management doctor said that it could be from the POTS. It has been going on for so long now that want to go down every avenue and rule everything else out before I just accept it as a POTS symptom. Sometimes when lying on my stomach, it seems to relive a little bit of the flank pain. The massage has just been aggravating it lately, and also laying on my right side seems to aggravate it. Since I can pinpoint when the pain started, I ve wondered if it could have had something to do with my last delivery or even the epidural from the delivery. I could use any insight or ideas that could maybe trigger an idea for my primary doctor. It has been almost 4 years since I realized the pain starting (and I have a high pain tolerance, so it could have been there for longer). I know this is a lot of information, but thank you in advance!

doctor1 MD

45 female. Taking prolactin. Dosage 2.5 mg. Having been taking it since my son was one year of age. I was diagnosed by my symptoms and my blood work. no visible tumor when I had the MRI. It has been eight years. My menses was always on schedule until this month. I had spotting for 4 days. I am waiting to see the doctor. Took store bought pregnancy test last week and it came out negative. What are the long-term effects of taking bromocriptine?

doctor1 MD

I am a 56 year, old post menopausal female who was diagnosed 18 months ago with idiopathic RVOT. My angiogram, MRI, ultrasound and other tests showed that there are no structural problems with my heart. I am very fit, eat a healthy diet, drink moderately and do not smoke. My arrhythmia is brought on by exercise and sometimes in recovery. My heart rate can shoot up to 235 but usually comes down again within 30 seconds if I cease all activity. I wear a heart rate monitor whilst exercising to keep an eye on it. When my heart rate increases I can feel a flutter in my chest and I feel, light-headed and a little detached. I had an attempted ablation around 9 months ago but it was unsuccessful as the arrhythmia did not occur during the procedure.



Recently the arrhythmia has happened more frequently. Today it happened when I was doing minimal exercise (gentle walking). Previously I would have had to be doing fairly strenuous exercise before it occurred. This is causing me difficulties as I exercise daily and I do not want to give this up.



This week I attended “Accident and Emergency” as I was feeling very light-headed at rest. My ECG was normal but I have been diagnosed with anaemia due to slight iron deficiency. I was surprised by this as I have a varied and healthy diet. There was also no blood in my stool and I do not know how I could be losing any blood. I am now taking iron tablets.



1.     What are other causes of anaemia?

2.     I understand that anaemia can cause an arrhythmia, could this in any way be linked to the RVOT?

3.     If I am now taking iron supplements can you give any estimate of how long before the anaemia is controlled?

4.     What factors might contribute to the arrhythmia happening more frequently?

5.     What are the risks/prognosis for RVOT?

6.     Is there anything I can do to minimise these risks?















doctor1 MD

I had a discectomy and I woke up in excruciating pain. A week later a laminectomy to stop the pain. Epidural injection,Morhine, Dilaudid , nothing helps. Something does not seem right. My Dr. has released me and says it will take a year to get...

doctor1 MD

I have been diagnosed with spondylothesis of the L5 and S1 region. I have had an mri and x-rays for my back. I had an epidural injection(2) in Nov in my back which seemed to help the pain going down my legs for a couple of weeks. Unfortunately I...